Ocd help please x

Hi everyone thank you for letting me join can anyone give me any advice please I had intrusive thoughts 17 years went in to hospital for 12 weeks got put on Prozac for 6 year then citalapram for 6 years was was ok on both medications then 4 years ago had really bad anxiety so doc put me on mirtazapine started getting mind fog quiet a lot so doctor told me it was about time I stopped taking medication so tapered me down from 45g to 30 for a month the 15 for another month then stop I've got bad withdrawal effects and I'm only 2 weeks of them my main think is my thoughts have returned really bad he's put me on propranolol for the anxiety and panick attacks when I get the thoughts but feel like I'm going crazy as anybody ever had this any advice would be great thank you xc

7 Replies

oldestnewest
  • What kind of intrusive thoughts are you struggling with? I too suffer from anxiety/panic/ocd

  • I have harm ocd

  • I'm sorry that it's so bad for you right now. Is it your GP or your psychiatrist that has told you to come off the medication? It sounds like it is your GP, and it doesn't sound like a good decision. Medication can be a great help, and just because one doesn't suit you doesn't mean you should come off it altogether. Right now you are dealing with the symptoms coming back and the withdrawal effects, which is enough to make anyone miserable!

    I have been on sertraline for about ten years (formerly on clomipramine) and this is supplemented with 5 mg aripiprazole, which is actually an anti-psychotic but in low doses boosts the effects of the sertraline. Ask to be referred to a psychiatrist if you haven't, as they are more likely to know the best meds for you. And I hope you feel better soon.

  • Just a few more comments. I have just googled mirtazepine and propanolol. Mirtazepine can for used in cases of OCD, but SSRIs like sertraline are more often used, or clomipramine in a few cases. Propanolol is a beta blocker and used for heart conditions and also anxiety, but it isn't really, from what I understand, a good one for OCD. Don't think that you have to come off medication. OCD does fluctuate and going through a bad patch doesn't always mean the meds have stopped working. A course of CBT might have been better. Do try to get a referral.

  • Aw thank you it was my doctor who tuck me of it after 4 years started getting withdrawal effects 10 days later went back to see him cause my ocd was really bad and was having anxiety and panick attacks so he gave me propranolol truer to get in to see a member of the mental health team but no appointments till 10 Oct he said to ride the withdrawal out and I will be fine but he doesn't seem to have a clue wot he's talking about bit thank you for your advice x

  • He really hasn't got a clue! A GP generally knows a little about a lot of things, but is rarely an expert in mental health. It sounds like you haven't been prescribed suitable medication. I hope the mental health team serve you better, but at least it isn't that long to wait for an appointment, though no doubt it feels like it!

  • Thank you hopefully time will pass quick I'm back at gp tomorrow to see of I can have something for the ocd x

You may also like...